Uncontrollable Emotions

KyzaD69KyzaD69 Member Posts: 21
edited September 27 in General discussion
Help I feel like I am going crazy...……...

I have so far had 3 rounds of TC (docetaxel and cyclophosphamide) chemotherapy and have managed it quite well. I have had about 4 days where I have been unwell but by day 7 I am pretty much back to my normal self. 

It has been 2.5 weeks since my last round, but this past week I have been so emotional and just cant seem to get it under control is this a side affect from the chemo or could it be caused by the onset of menopause. Is this normal or how long will it last I am done with it. :'(  I have 1 round left and cant wait to have it over and done with.


Thanks you in advance

Kylie

Comments

  • SisterSister Adelaide Hills, SAMember Posts: 4,406
    It's not uncommon to feel that way towards the end of chemo.  I think it's to do with coming towards the end of such intense treatment.  I was managing more or less okay until the end of chemo and then I pretty much fell apart overnight.  I managed finally to get in to see a psychologist and had about half a dozen appointments over the next few months which helped me get my head above water again.  If you're not already seeing a psychologist or counsellor it may well be time to think about it.  You can access a mental health care plan through your GP.
  • KyzaD69KyzaD69 Member Posts: 21
    Thank you @Sister ;

    Someone else did mention this to me last week. I just cant get over the fact I have been so strong and positive for so long and for whatever reason I now cant control the tears.
  • SisterSister Adelaide Hills, SAMember Posts: 4,406
    edited September 26
    Yes, it's so common that my onc was expecting it - not sure whether that's a good thing or slightly insulting :smile:
  • kmakmkmakm MelbourneMember Posts: 7,598
    Hi @KyzaD69. I completely fell apart during my third cycle of TC. Regularly found myself unable to stop crying. So what you're experiencing sounds 'normal' to me. I've no idea if there's a specific physiological or medical reason, but it seems logical to me that as your body is ground down by the toxicity of the drugs, the energy that usually goes towards holding yourself together is unavailable. Chemo is hard on the body. Go with the emotions knowing that they will pass. Hang in there, K xox
  • primekprimek Broken HillMember Posts: 5,170
    You don't need to control those emotions. Just let those tears fall lovely. We don't call this a roller coaster journey for nothing. I recall feeling very down towards the end of my treatment. Emotionally and physically exhausted. It kind of feels surreal the last treatment. You can do this. X
  • KyzaD69KyzaD69 Member Posts: 21
    @kmakm @primek ;

    Thank you so much ladies I don't feel so crazy knowing that its pretty normal and other have experienced the same thing.

    I really cant wait for 2020 to roll on so I can hopefully get back to my normal self.
  • NefertariNefertari Member Posts: 126
    I experienced the same thing as you.  I got through all the tests, scans, 11 chemo sessions, neuropathy, surgery and 25 rounds of radiation before the wheels fell off. 

    When I went in for the first of the final five boost radiations (30 in total), I had a complete breakdown.  It shocked me and I know they were rattled as I had been a "model" patient - their words. 

    I was screaming to get off the table, uncontrollable crying, shaking and gasping for air and trying to squirm out from under the friggin machine, not advisable lol.

    Only valium got me through the final five.  I thought it was just my claustrophobia but I soon realised it was more serious and I needed help.  You are NOT crazy. 

    I was referred to a psychologist by my GP and boy has she helped me a lot. I have been diagnosed with PTSD, not only from the cancer treatment but so many other events I have experienced in my life.  I thought I was "over" them but they all came to the surface like an explosion. I guess everyone has a breaking point.

    Give yourself a pat on the back, let out the emotions and gradually you will feel better.  I'm not there yet but 6 weeks later, Im  a lot better.
  • KyzaD69KyzaD69 Member Posts: 21
    @Nefertari

    I am so glad you got help and feeling so much better for it. Wow you are amazing with what you have been through you deserve to cry and so close to the end too.
  • strongtogetherstrongtogether BrisbaneMember Posts: 86
    To me, you women are heroes. I am so much in awe of you, above all for your humanity in facing up to this and reaching out to one another. 

  • NefertariNefertari Member Posts: 126
    Kyza, hope you are feeling better today :)

    strongtogether, no hero here just paying forward the support I got from this forum when I needed it.
  • KyzaD69KyzaD69 Member Posts: 21
    @Nefertari ;

    Much better thank you. Hopefully the tears have gone for a little while.
Sign In or Register to comment.